Jump to content

Photo
Accutane

Starting 100Mg Accutane Today And I Have A Head Cold

isotretinoin dosage sick weight

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 25-April 13

Posted 15 June 2013 - 08:13 AM

Hi Acne.org!

 

I'm a 22 year-old male, 213 lbs, 6.1', and I have moderate/severe cystic and nodular acne. A few days ago, my dermatologist prescribed to me Accutane 100mg/day. I would like your advice.

 

First, I planned to take my first pill this morning. However, I woke up feeling a bit under the weather (i.e. sore throat, a bit congested, a little feverish, etc.). Is it safe to begin my first Accutane course while I'm experiencing these unrelated cold symptoms?

 

Second, I'm concerned about the dosage. Again, I was prescribed 100mg/day. Does this seem a little high to anyone? Is it appropriate for my weight? 

 

Some background info: I've suffered from moderate/severe cystic and nodular acne for about three years (a terrible stye became inflamed and turned into facial cellulitis, putting me in the hospital for a week in late 2011). I've tried so many prescription medications (oral minocycline, topical erythromycin, benzoyl peroxide cream and gel, Ziana, Tazorac .01% gel, and more). The Tazorac is the only product that actually made a big difference for me, over time. I've been using it for a year and still, and it has cleared my skin a lot. But the cystic acne always comes back. I break out once or twice a week. I've also tried several organic and nutritional "solutions" (i.e. probiotics,  "Zinc for Acne," wheat grass, B5 Mega Dose, Apple Cider Vinegar, lemon and carrot cleanse, dairy-free diet, coconut-oil, and so on). Being healthy in general seems to help a lot, but it's certainly not the solution for me. 

 

I've avoided and rejected Accutane up until this week. I've had enough. I'm about to begin working at a firm that involves a great deal of interpersonal interaction and I need to look professional and appealing. My dermatologist, who has been pressuring me to use Accutane for a long time, giddily prescribed my first course. I'm very nervous to begin. Please let me know if you think I should wait until my cold symptoms pass before taking my first pill.

 

Also, If anyone seems interested in knowing how Accutane works out for me, I'm delighted to keep the forums updated.

 

Best,

Jason



#2 Keepcalmandgtfo

Keepcalmandgtfo

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 1
About Me
  • Joined: 08-June 13

Posted 15 June 2013 - 08:37 AM

Hi Jason!
Your situation seems a lot like mine actually.
About a 2 weeks ago I developed a head cold & sinusitis & I have been on accutane for about a month now. I went to see a dr because it hadnt gone away after a week & usually those kinds of illness disappear in 3-4 days, & I was prescribed some anti-biotics & decongestant.
I haven't read anywhere, but apparently accutane lowers your immune system, so I would suggest you wait until you're feeling better to start accutane or go see a dr & tell them about your situation.
Also, 100mg does seem quite high, I'm on 40mg a day. But the recommended dose is 0.5mg per kg (sorry I'm not sure what it would be for lbs)
It'd be great to see your accutane journey so I encourage you to regularly post!


Hope this helps :)

Hi Jason!
Your situation seems a lot like mine actually.
About a 2 weeks ago I developed a head cold & sinusitis & I have been on accutane for about a month now. I went to see a dr because it hadnt gone away after a week & usually those kinds of illness disappear in 3-4 days, & I was prescribed some anti-biotics & decongestant.
I haven't read anywhere, but apparently accutane lowers your immune system, so I would suggest you wait until you're feeling better to start accutane or go see a dr & tell them about your situation.
Also, 100mg does seem quite high, I'm on 40mg a day. But the recommended dose is 0.5mg per kg (sorry I'm not sure what it would be for lbs)
It'd be great to see your accutane journey so I encourage you to regularly post!


Hope this helps :)

#3 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Joined: 10-June 13

Posted 15 June 2013 - 08:50 AM

I would wait until it clears up, mostly because the skin around your nose will be pretty raw, and you should have it healed up as best you can before starting.



#4 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 25-April 13

Posted 15 June 2013 - 08:52 AM

Do you mean from blowing my nose?



#5 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Joined: 10-June 13

Posted 15 June 2013 - 08:54 AM

Do you mean from blowing my nose?

Yes. My nose was a really sensitive spot for even allergies after I started, and I had to lather on the Aquaphor.



#6 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 25-April 13

Posted 15 June 2013 - 02:37 PM

Yeah, I bought some Aquaphor today. I decided took take the first pill, 30mg. I've been feeling a bit panicky about going on Accutane, so I just wanted to start and move on. Turns out, I'm actually on a 90mg/day dose. I'm feeling okay. My head kind of hurts and my teeth are feeling a little sensitive. I think this is more related to the cold symptoms.



#7 dilettante

dilettante

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Joined: 15-June 13

Posted 15 June 2013 - 08:53 PM

100mg seems very high to me, especially when you're just starting out. Then again, the dosage is based on body weight. I started out with only 30mg/day but I'm only ~115-120lbs. On my 2nd month, my derm upped the dosage to 40mg/day. They usually try to ease you into it though, starting out with a lowered dosage. 

 

I'd wait until you were over your cold though, I wouldn't want to mix both accutane with the decongestants, especially when it's such a high dosage. It can really take a toll on your liver.

 

 I, too, started accutane because of the pressure of increased interaction with clients, and everyone else just seemed so picture perfect. Being that I work in apparel design, image and looks are that much more at the forefront, having spots on my face just doesn't factor in well in this environment. I'm still quite fearful of the serious long-term side-effects.

 

Good luck though! I imagine that It still helps to eat healthy while on accutane. Accutane apparently it tends to make your cholesterol levels go up while you're on it. My LDL cholesterol was 107 when I got my blood work back, and I don't even eat dairy or red meat. :|



#8 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 25-April 13

Posted 16 June 2013 - 04:04 PM

Thanks for the response. I started yesterday (I've taken my fourth 30mg pill) and I'm actually feeling pretty good right now. My face has been really clear this weekend. I doubt this has anything to do with starting Accutane. There's no way it could have kicked in already, right? Also, my derm said that I'll be doing a 5 month treatment. Usually, the treatment is a bit longer. I suppose the high dosage I'm taking might allow me to get clear and move on with my life sooner.

 

I have read some horror stories about long-term side effects, including extended hair loss, constipation, digestive issues, joint pains, etc. At the same time, these are all stories I've read on the internet. I have a few friends who did Accutane in high school (over 6 years ago) and their skin not only remained clear, but they haven't endured any said long-term side effects either. The only problems they had to manage whilst on the 'tane were dryness and muscle cramps. My derm says, like they all do, that serious side effects are extremely rare and the damages caused by Accutane are reversible. 

 

I'm staying very positive and just looking forward to successful results. I'm planning to do a liver and colon cleanse at the end of the treatment just to get the drug completely out of my system. Supposedly, this alone can be enough to remediate any damages done to your body by the 'tane. 

 

Let me know how it works for you!


Edited by JKarl1, 16 June 2013 - 04:05 PM.


#9 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 25-April 13

Posted 21 June 2013 - 06:02 PM

Quick update:

 

It's been a week now. I feel okay. I've broken out a little, but it's really not that bad. A lot of my blackheads have disappeared. Though, today I've been having quite a bit of indigestion or acid reflex. It's pretty uncomfortable. Might this be related to the Accutane? Will it go away?